Share Facebook
Crohn's Disease Forum » Support Forum » Undiagnosed Club » Could this be Crohn's


02-08-2012, 10:23 PM   #1
Ambee102
New Member
 
Join Date: Feb 2012
Location: Indiana
Could this be Crohn's

Hello I am new here. I have not been diagnosed yet. I was on doxycycline for about 10 months last year. I stopped doxy because my stomach was starting to hurt all the time and worse after I eat. I was doing some research on side effects and an article came up on association with crohn's and doxycycline. I noticed about 7 months on it I was loosing weight for no reason. I ended up going to my doc and she said my gut was messed up because the antibiotics. I started having diarrhea once a week for about 2 months right after stopping the doxy. I was constipated in between. I ended up having chest pains shaking fatigue which doc said was anxiety. While all this I was loosing weight still. I was 134 now am 111 over 4-5 months. Doc checked my thyroid anemia diabetes etc.. through blood work. All normal. She refered me to a gi doc. He then did an egd which showed inflammation gastritis. When I seen him the diarrhea stopped and constipation kicked in. He gave me miralax and nexium. The nexium did not work. Stomach still hurts when I eat I can't eat much. He then put me on dicyclomine for bowels xanax for my shaking miralax for constipation Zofran for nausea. I have been on this med for 3-4 weeks now and feeling no better. I was having pain in lower stomach before. Now I feel achy all over and pain right above belly button and in my lower back. The medicine seems to not be working at all. I have decided to stop all medicine and see how I feel. I am sure I am missing a symptom or two just I am very tired of hurting and nothing is helping. My question is does this sound anything like crohn's? My gi doc said because I wasn't having diarrhea I probably don't have it. I need to feel better.
02-09-2012, 02:06 AM   #2
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
Can I just ask what you were on the antibiotics for?

Here's my 2 cents. Antibiotics are known for messing up the balance in your gut, and it can take a while for the side effects to go. You say your stomach hurts when you eat, so you aren't eating much, that could well be contributing to your weight loss. Now you are constipated, that can cause the lower back pain you describe (at least for me it does!). I think it's doubtful that it's anything as serious as Crohn's.

I think you have gotten into the position where you are taking one med to deal with one thing, and then more meds to deal with the side effects of the first! In particular, zofran is terrible for causing constipation so won't be helping in that department!

I personally think stopping the meds is a good idea. Though please lower the dose of xanaxgradually, under supervision from a doctor, as stopping too quick can gphave nasty effects. I would also look into taking some strong probiotics- the kind that has millions of bacteria in- to try to sort your system out after those antibiotics. And possibly fibre and increase your water intake to try to help with the constipation.
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
02-09-2012, 07:16 AM   #3
Ambee102
New Member
 
Join Date: Feb 2012
Location: Indiana
Thanks Rebecca85. I am not to familiar with crohn's so was not sure of symptoms. I have stopped all meds as of Monday. Still hurting. I woke up with lower stomach cramping this morning. I did have to go to the bathroom. I have had a few days where I wake up at night with severe cramps and have to go to the bathroom at 4-5 in the morning. I didn't get diarrhea but it was very soft. I do have excessive gas and belching. The xanax was only taken half a pill at bedtime. Yes I had been on probiotics for a few months. How long should it take to get my system back to normal and s top hurting. This has been going on since August? My gi doc said he was concerned that I still wasn't feeling good. He did a stool test hida scan and ultra sound of my liver pancreas and right kidney. Which all came back negative. He mentioned doing a colonoscopy If I wasn't doing better. I have an appointment on March 2 so he will prob say something about colonoscopy. I was on doxycycline for a bacteria infection on scalp. I am still taking clindamycin solution for it.
02-09-2012, 08:36 AM   #4
dannysmom
Forum Monitor
 
Join Date: Oct 2010
Location: NY

My Support Groups:
Hi, I think a colonoscopy is a good idea. Have you had serum ESR and CRP test? You do not need to have diarrhea to have Crohn's. Doxy could cause these GI symptoms ... and I think it could also trigger a disease like Crohn's in those susceptible. (My other 2 kids take doxy long term for headaches and very bad acne ... and I worry given Danny's GI issues.)
__________________
Jeanne
Mom to Danny (16), sick since Dec 2008 but current diagnosis uncertain.

(Danny's story)
02-09-2012, 11:06 AM   #5
Ambee102
New Member
 
Join Date: Feb 2012
Location: Indiana
dannysmom I have had several blood test ran but not sure if I have had serum ESR and CRP test. I do not know what it is.
02-09-2012, 11:48 AM   #6
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
ESR and CrP are measures of inflammation. However, in your case they may not be useful because of your bacterial infection, I am not sure but I think it may affect the results.

How lon have you been using the clindamycin? Because looking up the side effects, even the topical solution has a warning about diarrhoea and stomach upsets, so maybe that needs considering?
02-09-2012, 05:58 PM   #7
Ambee102
New Member
 
Join Date: Feb 2012
Location: Indiana
I have been using clindamycin for a year now. When I stop the clindamycin my infection starts getting out of control. What should I do? I am so frustrated at this. So tired of being tired and not feeling good.
02-09-2012, 06:12 PM   #8
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Clindamycin can have some very bad side effects on gastric and intestinal mucosa.
There are other antibiotics that could help your infection.
If the infection has not healed after a years treatment,I would question the laboratory diagnosis and also ask about discontinuing the clindamycin.
Your infection needs to be reviewed, perhaps it is not bacterial in origin but another type of infectious species not amenable to regular antibiotics.
The colonoscopy is very important and it is good that it is scheduled.
Hugs and best wishes
Trysha
Reply

Crohn's Disease Forum » Support Forum » Undiagnosed Club » Could this be Crohn's
Thread Tools


All times are GMT -5. The time now is 10:30 AM.
Copyright 2006-2017 Crohnsforum.com